MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0408
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the procedure, the orbit galaxy complex xtrasoft 4mm x 8cm coil (640cx0408 / 30069603), the coil introducer on the device could not be resheathed / re-zipped.There was no report of any patient consequence or adverse event associated with the event; there was no procedural delay as a result of the event.Additional information is not available.The product was returned for evaluation which revealed that the coil was kinked.The investigational finding is documented below.Investigation summary: the non-sterile orbit galaxy complex xtrasoft 4mm x 8cm coil was returned and received contained in a pouch.The hub was visually inspected and was found without damage.The hypotube was observed kinked at 30 cm, 36 cm, 41 cm, and 121 cm from the proximal end.It was also broken at 144 cm from the proximal end.There was no damage observed on the introducer tube.The support coil and the gripper were found outside of the coil introducer with no damage noted on them.The embolic coil was observed to be kinked.The returned device underwent additional microscopic inspection and the damages observed during the visual inspection were confirmed.The edges of the broken section of the hypotube showed evidence that it was kinked before it became broken.The device could not undergo functional testing due to the damages observed: kinked and broken section of the hypotube and the kinked embolic coil a review of manufacturing documentation associated with this lot (30069603) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The originally reported issue that the coil introducer could not be resheathed / re-zipped was confirmed based on the damages noted on the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue could not be conclusively determined as the device could not be functionally tested due to the condition in it was returned/received in.It is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported issue with the coil introducer not able to be resheathed / re-zipped as well as the kinked condition observed on the embolic coil of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy complex xtrasoft 4mm x 8cm coil (640cx0408 / 30069603), the coil introducer on the device could not be resheathed / re-zipped.There was no report of any patient consequence or adverse event associated with the event; there was no procedural delay as a result of the event.Additional information is not available.The product was returned for evaluation which revealed that the coil was kinked.Based on the product analysis completed on 2/28/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8396635
Report Number1226348-2019-00842
Device Sequence Number19239513
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number640CX0408
Device Lot Number30069603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1